MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE-PRO NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE-PRO NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 4290
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the product received does not match the purchase order description.The order was for needle hypodermic safety 23g 25mm (1") blue pro c500-065/ptx and orange ones were received.Additionally, the needles received are packed in incorrect packaging with details of blue needles - 23g, but orange have a 25g.There was no patient involvement.
 
Additional Manufacturer Narrative
H3 and h6.Codes: updated.Device evaluation: received for investigation five presentation boxes containing packages of product part and lot number.The customer also provided a picture.Visual inspection of the hypodermic needles did not reveal any defects or anomalies.It was stated that the color of the needle protection device was incorrect and that the product they ordered was for the needle hypodermic safety 23g 25mm (1") blue pro c500-065/ptx.It is not clear what the customer identified as product code c500-065/ptx.Fifteen samples were removed from the packages (stratified through all presentation boxes) and the needle cannula length and gauge were verified.The length measurement was one inch, and the needle gauge was confirmed to be a 23g.Product # 4290 uses needle component (ne482) and needle-pro (mp836) which is a smiths medical legacy needle-pro luer lock device.The two components can be separated at the luer connections.All legacy needles have an orange needle-pro with varying-colored needle hubs to reflect the cannula length.Additionally, the tyvek package design created by smiths medical has a color code on the printed material which corresponds to the needle hub and the presentation box label has a stripe on it which correlates to the color on the needle hub.Based on these findings, this complaint could not be confirmed.No further action will be taken at this time.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
JELCO HYPODERMIC NEEDLE-PRO NEEDLES
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21355630
Report Number1217052-2025-00032
Device Sequence Number9003111
Product Code FMI
UDI-Device Identifier20351688046823
UDI-Public(01)20351688046823(17)270812(10)4317039
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K923127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number4290
Device Lot Number4317039
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/24/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer03/14/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown